Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Treatment for pneumonia, coronary artery disease, COPD, mild kidney failure and osteoporosis?

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5667 Questions

default
Posted on Sat, 29 Dec 2012 in General Health
Question: My father is an indian, Doctor my father aged 74, had a pneuomonia( hospitalised and cured 2010), fell down in 2009 , CT SCAN REVEALED cerbral atrophy left side, ecg left axis deviation, Doctors treatment Enace 10 at night , Dytor 5 mg at 8 am, Angizem CD 120 at 10 : 00 am,and inhalers(Avessa & Combimist) 3 times daily, PAN 40 MRNING DAILY. His sweeling has reduced now, BP at present 140/80.

Na 134 K -5 , Hb 10.5 , Crarinine 1.9 , Slight albumin in Urine. Lipid Normal , Thyroid Normal after taking dytor 5 ESR is 40 1 hr.


His past history is smoking, skin sometimes gets redish patches if presssed, leg muscles are weak. . after consulting with nephrologist and cardiologist general medicine doctor has decided the combination of medicines as described above now.
He has standing up problem from sitting at bottom , this is extremely diffciult, left lumbar spine weak
From the General geriatic medicine side what medicines to take, the present medicnes how to alter and kidney function keep normal.
He has early parkinsonism.
Please advise medicines , whether bp medicines he is taking are ok in combination? creatinine how to make alright. whether dytor can be taken regularly without affeting eletolyte imbalance? then waht to do?
doctor
Answered by Dr. Sudhir Kumar 3 hours later
Hi,

Thank you for posting your query.

Based on the details provided, your father has the following probems.

1. Hypertension- high BP,
2. Coronary artery disease- related to heart,
3. COPD- asthma like illness due to smoking,
4. Mild kidney failure- as his creatinine is little elevated,
5. Osteoporosis- as he has back problems, and has difficulty in getting up from squatting position.
6. Mild parkinsonism
7. Mild cerebral strophy- shrinkage of brain.
8. Anemia

As of now, his medications, including BP medications, seem to be correct. Dytor medicine is ok.

For lowering creatinine, control of BP is important. No medications are required.

In addition, he has anemia (low hemoglobin), so, please give him iron supplements such as livogen or fefol.

Please get a bone densitometry (DEXA scan done) to look for osteoporosis (bone weakness). If found, that would also require treatment.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine) DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 1 hour later
Dr
Thank u,

What about parkinsonism? doest it require any treatment?

How long iron tablets can be given?

How long dytor can be given?

Eletrolyte imbalance and my father fell down in 2009 followed by local neuro doctor
treatment.

Whether for stroke prevention any medication is required?

Tremnil 2 medicne he took for quiet a long period, is it required now?
for mental relaxation and stress removal any natural or allopathy treatments are required?

Earlier he was taking ostocalcium tablet that did't give any good response.

Kindly help me by providing suggestion and suggest name of medicines apart from what he is taking at present. So that treating dr at present can get the necesaary input for his decision.
doctor
Answered by Dr. Sudhir Kumar 42 minutes later
Hi,

Thank you for getting back with more details and queries.

1. Parkinsonism does not require treatment till it affects the patients' mobility. If he is having tremors of hands, or stiffness of limbs or slowness of movements, then levodopa may be started.

2. Iron tablets can be given for three months.

3. Dytor tablets can be used for long-term depending on the requirement (as per the cadiologist).

4. No medicines are required for stroke prevention at present.

5. Tremnil 2 is not required now.

6. Meditation and yoga would be useful.

7. Ostocalcium is not required now.

8. As mentioned earlier, the only extra medicine required is iron supplements- livogen or fefol.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 17 days later
Dr Tahnk U,

My father had been taking livigen as per your advice for the last 15 days under care of Local General Practioner.

Today MY father's BP was 160/80 and the doctor has changed the medicines

MDopa 250 Mg 1-0-1 in place of Enace
Dytor 5 mg 1-0-0 already he was using
Livogen 1-0-0 already he was using.

He has stopped Enace and told to take Mdopa 250 Mg .

Will Mdopa reduce the BP or its a Anti Parkinsonism Medicine?

Dr told due to winter BP will be on the higher side , else there is no problem in general.

Is the line of treatment is correct.

Due to winter sometimes cold comes what antibiotic are to be taken for that ? pl suggest.

Your suggestions will be highly beneficial to us.
doctor
Answered by Dr. Sudhir Kumar 2 hours later
Thank you for getting back with more details.

Mdopa is a BP medication, and will reduce the BP, it has no effect on parkinsonism.

His line of treatment is correct.

For common cold, no antibiotics are required, as it is most often due to viral infections. If it is due to bacteria, he may take Augmentin antibiotics.

Best wishes,
Dr Sudhir Kumar MD (Medicine) DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,  
Treatment/Therapy
Medical Topics ,   ,  

Recent questions on  Meditation

doctor1 MD

my tsh was 7.34 3yrs back..........i suffered from weakness and had a high pulse rate......(ECG reports said impaired diastolic relaxation) for the past one year i have not been taking any medicines .............i do yoga......can yoga alone cure it .............i dont want to take any more madicines...........is there any other way out to get away with it soon

doctor1 MD

I am experiencing intermittent symptoms of dark urine indicative of blood, and I am HIV positive. This all started after a yoga class, but it has nor subsided in over 24 hours... I am over 40. What should I prepare myself for as possible, or likely causes...

doctor1 MD

Hi Hoctor, My mother went to perform angiogram 2 years before. Doctors results shows of Ischaemic heart disease, Mild hypertensive heart n normal LV function. She under meditation for cholosterol n diabates. She having problem with occacasional cough n cold for d past 70 days... so what was d reason n what we should do?

doctor1 MD

nice day dr,i am sadiq,basicaly iam an indian,right now woking in angola,sir ,i have a something proublum in my stomack,i offen have constipasion,my food everything is normal but once in a time i doing some yoga at the time my stomack totaly comes a problum,now i am suffering to constipation pl give me a advice how can i salve this proublum

doctor1 MD

Hi, Can you please check my blood, ecg and usg reports and let me know on which areas should I take care? Also, any suggestions on any specific diet to control the problem areas and medications if any?

doctor1 MD

I have had arthritis for thirty years, I am just starting to grunt and groan at the smallest irritation over any annoyance and walking, 73 years, I have tried green tea to calm my self down, I cant get into a calm peaceful state of mind, I used to...

doctor1 MD

I'm having recurring sharp pains in my head. Seems to be behind right eye and radiates to top of head. Pain is fleeting, but head feels strange after. Should I be concerned. First pain hit at around 3:30 this afternoon. Have had four in the past...